Reply To: Prolonged Big toe pain

Stopping Gout Together Forums Help My Gout! The Gout Forum Prolonged Big toe pain Reply To: Prolonged Big toe pain

#7068
nobody
Participant


Nobody’s indeed my chosen nick. I’m easily amused.

Yes, your diet and increased water intake is what I meant when I referred to “what you’re doing to reduce uric acid”. Unfortunately such measures sometimes make the problem worse.
In the long run, anything that lowers uric acid is helpful of course but when you throw off an equilibrium, you can end up in a situation like yours for a while.

Diarrhoea is a routine side effect of heavy colchicine doses. It’s not necessarily a reason to stop using it but if your doctor recommended you don’t take it anymore, it’s probably best to heed that advice.
An alternative might be the steroid-type drugs some people take to clobber their immune system in the hope of stopping flareups but the side effects are potentially pretty bad as well. In your predicament however, somewhat extreme measures may be warranted…
Can you contact your doctor to request some kind of pharmaceutical intervention, whatever they think is least risky in your case? That or order tests to confirm that it’s really gout. Because if it is gout, one should be able to stop it with drugs and it wouldn’t merely prevent you from walking: it would probably be slowly damaging your joints as well. As bad as drug side effects can be, weeks-long flareups have side effects too.
And taking that much Naproxen for weeks on end puts you at risk as well (have you gotten a blood test to monitor the side effects of prolonged use?). It might be better to take something nastier for a few days in order to be able to give your body a break from Naproxen.
Me, I’d put up with diarrhoea. But my doctor OK’d that approach and for all I know there may be a very good reason while your doctor didn’t. Every case is different.

Finally, if Naproxen and allopurinol are the only drugs you’re able to take, consider restarting allopurinol right now.
When you have attacks that last days, waiting until they’re fully resolved to take allopurinol makes sense. But that’s apparently not your situation…